MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ INTEGRATED SAFETY CATHETER SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ INTEGRATED SAFETY CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383335
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: a sample was not returned for evaluation.A review of the device history record revealed no irregularities during the manufacture of the reported lot # 6146716.Conclusion: without a sample, an absolute root cause for this incident cannot be determined as bd was not able to duplicate or confirm the customer¿s indicated failure mode.
 
Event or Problem Description
It was reported that a nurse recalled on 3 occasions where leaking occurred on bd saf-t-intima¿ integrated safety catheter system e-tubing adapters when connected with high pressure infusion devices.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: one used unit was received for evaluation.Leak testing was performed on the returned unit and no leakage was observed.A root cause for this incident could not be identified based on the provided sample.Investigation conclusion: based on evaluating the reported defect was not confirmed.No leakage was found.Without leakage in the sample received; we were not able to associate the reported defect to the mfg.Process.Root cause description: the user used other brand infusion device for high pressure with our device causing leakage.Our product is not designed to be used with power injector.

Brand Name
BD SAF-T-INTIMA¿ INTEGRATED SAFETY CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7154807
Report Number9610847-2017-00210
Device Sequence Number140404
Product Code FOZ
UDI-Device Identifier30382903833352
UDI-Public30382903833352
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date06/30/2020
Device Catalogue Number383335
Device Lot Number6146716
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;